General Discussions > ARGHHH!

Circulation problems might make hrt unsafe

(1/2) > >>

CrowTheNB:
I started using testosterone patches 4 days ago. Im already getting bad side effects like light headedness, weakness, sweats, tingling in hands and feet, joint pain, etc...

And I just realized something. I forgot to consider my poor circulation when talking to the practitioner about taking T. Since testosterone increases red blood cell count no matter what...I might not be able to use T if my veins cant handle it. Ive already called the health center about what to do, so we're trying different things to work out if I can take T. But still...this is so frustrating...

I also cant bind my chest because I have costochondritis. Its like my body is fighting me on this transition and its aggravating...

Northern Star Girl:
@CrowTheNB
What you reported certainly is a frustrating thing for you as you attempt
to continue toward your goal in your transition efforts.

I hope and trust that you are able to obtain answers from your medical contacts and doctor.
You definitely wish to "play it safe"   ....  you are only issued one-body so you must take care
of it however you are able.

If you feel comfortable doing, please continue to keep your updates coming.

Stay healthy, stay safe.
HUGS and my best wishes,
Danielle

Rakel:

--- Quote from: CrowTheNB on May 02, 2022, 12:13:43 pm ---I started using testosterone patches 4 days ago. Im already getting bad side effects like light headedness, weakness, sweats, tingling in hands and feet, joint pain, etc...

--- End quote ---

The side effects you mentioned are well known when starting out on a Testosterone Patch. You may have a less severe reaction in a few months, but only time will tell.

In the mean time, consider discussing a lower dose with your doctor, at least until you can better tolerate the side effects. We do not discuss dosing here at Susan's Place, so it is best to not get too specific here. In general, I would expect your doctor to start you out on the lowest available dose, whatever that may be and slowly increase until you have a medically proper blood level.

It is unfortunate, but some people just cannot tolerate hormone therapy as much as we would like to be using these hormones.

Mandy M:

--- Quote from: CrowTheNB on May 02, 2022, 12:13:43 pm ---I started using testosterone patches 4 days ago. Im already getting bad side effects like light headedness, weakness, sweats, tingling in hands and feet, joint pain, etc...

And I just realized something. I forgot to consider my poor circulation when talking to the practitioner about taking T. Since testosterone increases red blood cell count no matter what...I might not be able to use T if my veins cant handle it. Ive already called the health center about what to do, so we're trying different things to work out if I can take T. But still...this is so frustrating...

I also cant bind my chest because I have costochondritis. Its like my body is fighting me on this transition and its aggravating...

--- End quote ---

Hi, I sympathise with your predicament and wanted to comment from my experiences as I've taken both E and T. I have also experienced your symptoms.

Testosterone is powerful and especially given your condition I think a patch may be an inadvisable way to begin. It would be far more sensible to begin with daily application of testosterone gel, starting with a low dose and then gradually building up as your body begins to adapt to the regime. There are two main brands in the UK: Tostran and Testogel. Personally I have tolerated Testogel far better than Tostran. It is now available in a pump pack and it's easy to administer half pump increments for example, but even one full pump only delivers a low dose. Some cis females who take testosterone also only do so every other day and this would be another option for starting out: a low dose every other day. I would put this to your prescribing physicians. Much better than a patch, in my opinion.

I hope you find this helpful. Your body can adapt to this if given the chance to do so slowly and carefully.

CrowTheNB:
I do hope you are both right and that testosterone is still an option for me. The nurse I spoke to seems to think my side effects were rare, but she also mentioned that low doses of T gel might be an alternative. I figured micro doses of T combined with some kind of blood thinner might be my best bet, but I'll have to talk to the practitioner about the best option in a few weeks. Heres hoping for the future. Having a masculine voice would be a dream come true, but I guess we'll have to see what happens..

Navigation

[0] Message Index

[#] Next page

Go to full version